Picture of Professor Hugo Junghenn

Hugo D. Junghenn

Title:
Professor of Mathematics
Faculty: Full-Time
Office:
720C
Address: Phillips Hall
801 22nd Street, NW
Washington, District Of Columbia
20052
Phone: 202-994-6236
Email:
hdj@gwu.edu
Website:

Hugo Junghenn currently serves as Professor of Mathematics. He has previously served as the chair of the the Department of Mathematics in 1986 and between 1997 and 2001. 

Current Research

  • Functional Analysis
  • Semigroups

Education

  • B.S. Physics, Albright College, 1964
  • M.A. Mathematics, Villanova University, 1967
  • Ph.D. Mathematics, The George Washington University, 1970

Publications

PUBLISHED BOOKS

1.  Compact Right Topological Semigroups and Generalizations of Almost Periodicity, Lecture Notes in Mathematics 663, Springer--Verlag, N.Y. (1978) (243 pages). (with J.F. Berglund and P. Milnes).

2.  Analysis on Semigroups: Function Spaces, Compactifications, Representations, John Wiley and Sons, N.Y. (1989) (334 pages). (with J.F. Berglund and P. Milnes).

3.  Option Valuation: An Introduction to Financial Mathematics, Chapman & Hall/CRC Financial Mathematics Series N.Y. (2011) (252 pages).

4.  A Course in Real Analysis, Chapman Hall/CRC, N.Y., (2015) (600 pages).

 

REFEREED JOURNAL ARTICLES

1.    Demicontinuity and hemicontinuity in Frechet space, Proc. Amer. Math. Soc. 38 (1973), 89--91.

2.  Arcs defined by one--parameter semigroups of operators, Proc. Amer. Math. Soc. 44 (1974), 113--120 (with C. T. Taam).

3.  Tensor products and almost periodicity, Proc. Amer. Math. Soc. 43 (1974), 99--105.

4.  Tensor products of spaces of almost periodic functions, Duke Math. J. 41 (1947), 661--666.

5.  Almost periodic compactifications of transformation semigroups, Pacific J. Math 57 (1975), 207--216.

6.  Some general results on fixed points and invariant means, Semigroup Forum 11 (1975), 153--164.

7.  Universal mapping properties of semigroup compactifications, Semigroup Forum 15 (1978), 375--386 (with J.F. Berglund and P. Milnes).

8.  Almost periodic functions on semidirect products of transformation semigroups, Pacific J. of Math.79 (1978), 117--128.

9.  The Maak compactification of a dense subsemigroup, Semigroup Forum 17 (1979), 261--265.

10.  Amenability of function spaces on thick subsemigroups, Proc. Amer. Math. Soc.75 (1979), 37--41.

11.  Algebras of functions on direct products of semigroups, Rocky Mtn. J. Math.10 (1980), 589--597.

12.  Topological left amenability of semidirect products, Canad. Math. Bull.24 (1981), 79--85.

13.  Semigroup compactifications of semidirect products, Trans. Amer. Math. Soc. 265 (1981), 393--404 (with B.T.Lerner).

14.  Amenability induced by amenable homomorphic images, Semigroup Forum 24 (1982), 11--23.

15.   Distal compactifications of semigroups, Trans. Amer. Math. Soc. 274 (1982), 379--397.

16.  Extensions of continuous functions on dense semigroups, Illinois J. Math. 27 (1983), 421--435.

17.  Existence and structure theorems for semigroup compactifications, Semigroup Forum 28 (1984) 109—122 (with D. Pandian).

18.  Weakly almost periodic representations of semigroups by Markov operators, Semigroup Forum 35 (1987) 195--205.

19.  On extending continuous functions on dense subsemigroups, Semigroup Forum 43 (1991) 25--32 (with H. Sedaghat).

20.  Direct sums of spaces of functions on semigroups, Semigroup Forum 49 (1994) 115--123.

21.  Compactifications of N-fold and infinite semidirect products of semigroups, Semigroup Forum 51 (1995) 31--45

22.  Compactifications of operator semigroups, Trans. Amer. Math. Soc. 348 (1996) 1051--1073.

23.  Almost periodic compactifications of product flows, Semigroup Forum, 58, (1999), 298 -- 312.

24.  Distal compactifications of group extensions (with P. Milnes), Rocky Mountain Journal of Mathematics, 29 (1999), 209 -- 227.

25.  Analysis on a discrete 6-dimensional nilpotent group (with P. Milnes), J. Sci. Univ. Tehran 3 (1999), 95 -- 113.

26.  Almost periodic compactifications of group extensions (with P. Milnes.) Czech. Math. J. 52 (127) (2002), 237 -- 254.

27.   Almost periodic compactifications of semidirect product flows, Semigroup Forum, 66, (2003), 328 -- 336.

28.  Almost Periodic Events Generated By Random Flows, Semigroup Forum, 88, (2014), 177--194

29.    Compactifications of Zappa products, (with P. Milnes), Rocky Mountain J. of Math. 44, Number 6, 2014, 1903 – 1921

 

 

Classes Taught

  • Single-Variable Calculus II (MATH 1232)
  • Real Analysis 1 (MATH 4239)